Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Hastings, NE

March 16, 20157 counties in Nebraska; 5 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 16, 2015, 3:42 AM CDT for 7 counties in Nebraska; 5 counties in Kansas. It took effect at Mar 16, 2015, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2015, 3:42 AM CDT (08:42 UTC)
In effect from
Mar 16, 2015, 10:00 AM CDT
Expired
Mar 16, 2015, 9:01 PM CDT
In force
11 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 32 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3805 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS83 KGID 160842
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
342 AM CDT MON MAR 16 2015

...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS...

.AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY 
VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE 
DANGEROUS CONDITIONS FOR FIRES.

KSZ006-007-017>019-NEZ064-076-077-085>087-161645-
/O.UPG.KGID.FW.A.0003.150316T1700Z-150317T0000Z/
/O.NEW.KGID.FW.W.0005.150316T1500Z-150317T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
342 AM CDT MON MAR 16 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 006...007...017...018...019...064...076...077...085...
086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE 
  WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. 
  IN NEBRASKA...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 
  076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 
  085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER 
  ZONE 087 THAYER.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME 
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ049-161645-
/O.NEW.KGID.FW.W.0005.150316T1500Z-150317T0000Z/
POLK-
342 AM CDT MON MAR 16 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 049...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
4 follow-up statements
162 
WWUS83 KGID 160857
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
357 AM CDT MON MAR 16 2015

...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS...

.AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY
VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE
DANGEROUS CONDITIONS FOR FIRES.

KSZ006-007-017>019-NEZ049-064-076-077-085>087-161700-
/O.CON.KGID.FW.W.0005.150316T1500Z-150317T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
357 AM CDT MON MAR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 006...007...017...018...019...049...064...076...
077...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE 
  WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. 
  IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 
  064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 
  FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 
  086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME 
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
267 
WWUS83 KGID 161452
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
952 AM CDT MON MAR 16 2015

...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS...

.AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY
VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE
DANGEROUS CONDITIONS FOR FIRES.

KSZ006-007-017>019-NEZ049-064-076-077-085>087-170000-
/O.CON.KGID.FW.W.0005.150316T1500Z-150317T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
952 AM CDT MON MAR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...
007...017...018...019...049...064...076...077...085...086 AND
087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE 
  WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. 
  IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 
  064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 
  FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 
  086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME 
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

EWALD
261 
WWUS83 KGID 162357
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT MON MAR 16 2015

...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS...

.AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY
VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE
DANGEROUS CONDITIONS FOR FIRES.

KSZ006-NEZ049-064-076-085-170100-
/O.EXP.KGID.FW.W.0005.000000T0000Z-150317T0000Z/
SMITH-POLK-YORK-CLAY-WEBSTER-
657 PM CDT MON MAR 16 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...049...
064...076 AND 085...

STRONG WINDS WILL CONTINUE THIS EVENING...HOWEVER RELATIVE
HUMIDITIES ARE RISING BEHIND A COLD FRONT THAT PASSED. SO THE RED
FLAG WARNING CRITERIA ARE NO LONGER BEING MET.

$$

KSZ007-017>019-NEZ077-086-087-170200-
/O.EXT.KGID.FW.W.0005.000000T0000Z-150317T0200Z/
JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER-
657 PM CDT MON MAR 16 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...017...
018...019...077...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE 
  WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE 
  POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME 
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
343 
WWUS83 KGID 170201
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
901 PM CDT MON MAR 16 2015

...RED FLAG WARNING CANCELLED...

KSZ007-017>019-NEZ077-086-087-170315-
/O.CAN.KGID.FW.W.0005.000000T0000Z-150317T0200Z/
JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER-
901 PM CDT MON MAR 16 2015

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 007...017...018...019...077...
086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING.

WITH THE PASSAGE OF THE COLD FRONT...RELATIVE HUMIDITIES HAVE
RISEN ABOVE CRITICAL LEVELS. HOWEVER...GUSTY WINDS WILL CONTINUE
THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:54 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 16, 12:54 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1254 AM CDT MON MAR 16 2015

...IMPRESSIVE HEAT THIS TIME OF YEAR IS LIKELY TO BREAK RECORDS
MONDAY...

.UPDATE...
ISSUED AT 1254 AM CDT MON MAR 16 2015

TEMPS WERE RUNNING WARMER THAN FCST AND DWPTS WERE RUNNING LOWER
THAN FCST. SO CURRENT OBS WERE BLENDED WITH THE CONSENSUS OF HI-
RES SHORT-TERM GUIDANCE THRU DAYBREAK. THIS SHOULD GET FCST TEMP/
DWPT CURVES BACK ON TRACK VS REALITY.

INTERESTING TO NOTE RED FLAG CONDS OCCURRING AT LXN EVEN AT THIS
HOUR!

WE NOTED THAT WINDS AND TEMPS WERE HIGHER THAN PREDICTED YESTERDAY
AND THAT WILL INFLUENCE THE EFFORTS WE PUT INTO THE FCST FOR
TODAY. WE HAVE ALREADY ASSESSED HIGH TEMPS AND ARE NOW FORECASTING
RECORD HIGHS AT GRI/HSI.

BELIEVE SOME PARTS OF THE FCST AREA WILL HIT 90F FOR THE FIRST
TIME THIS YEAR...W OF HWY 183.

UPDATE ISSUED AT 803 PM CDT SUN MAR 15 2015

THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM AS WIND
SPEEDS HAVE SUBSIDED. A RED FLAG WATCH REMAINS IN EFFECT FOR
MONDAY AFTERNOON FOR LOCATIONS SOUTH OF A LINE FROM YORK TO
RED CLOUD NEBRASKA TO PLAINVILLE KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 233 PM CDT SUN MAR 15 2015

PRIMARY CONCERNS REVOLVE AROUND POSSIBLE RECORD HIGH TEMPERATURES ON
MONDAY ALONG WITH FIRE WEATHER CONCERNS.

SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW A BROAD LOW AMPLITUDE
RIDGE OVER MUCH OF THE CONUS WITH THE AXIS CENTERED OVER THE
ROCKIES. A COUPLE OF WEAK SHORTWAVES CAN BE SEEN ROTATING OVER THE
TOP OF THE RIDGE ON SATELLITE AS WELL AS IN SMALL 500 MB HEIGHT
FALLS IN THE NORTHERN PLAINS THIS MORNING AS NOTED ON UPPER AIR RUN.
OTHERWISE...THERE ARE A COUPLE OF AREAS OF LOW PRESSURE...ONE OVER
NEW ENGLAND THAT SHOULD MOVE EAST INTO THE ATLANTIC AND ANOTHER ONE
OVER THE SOUTHERN TIP OF BAJA THAT IS CUT OFF AND MOVING VERY
LITTLE.  DID HAVE SOME THICKER CIRRUS SPILL OVER THE RIDGE AND MOVE
ACROSS OUR CWA THIS MORNING...DELAYING THE TEMPERATURE RISE JUST A
BIT...BUT THE HIGH CLOUDS ARE NOW STARTING TO THIN OUT.  MEANWHILE
AT THE SURFACE THERE ARE A COUPLE OF TROUGHS OF LOW PRESSURE TO DEAL
WITH...ONE THAT EXTENDS FROM MANITOBA SOUTH INTO NORTHEAST NEBRASKA
AND A LEE TROUGH TO OUR WEST. ALSO HAVE LOW PRESSURE DEEPENING OVER
MONTANA AND THAT SHOULD BE THE MAIN PLAYER FOR MONDAY.
OTHERWISE...TEMPERATURES HAVE BEEN RISING RAPIDLY LATE THIS MORNING
AND WITH DEWPOINTS IN THE LOWER 20S...EXPECT RH VALUES TO DROP WELL
BELOW THE CRITICAL 20 PERCENT VALUES OVER MOST/ALL THE CWA FOR THIS
AFTERNOON. WINDS ARE ALSO SUSTAINED FROM 15 TO 25 MPH WITH HIGHER
GUSTS SO WOULD THINK MOST LOCATIONS WOULD MEET RED FLAG CRITERIA
TODAY.

DONT PLAN TO MAKE TOO MANY ADJUSTMENTS TO TONIGHTS FORECAST AS
THINGS LOOK ON TRACK. ON MONDAY...MOST LOCATIONS SHOULD EASILY REACH
THE 80S. MANY SITES WILL ACTUALLY BE NEAR 80S TODAY AND PROGGED 850
MB TEMPERATURES SHOULD BE A FEW DEGREES C HIGHER ON MONDAY. WITH
APPROACHING LOW PRESSURE FROM THE NORTH...WE WILL SEE GOOD
COMPRESSIONAL HEATING WITH SOUTHWEST SURFACE WINDS MOST OF THE DAY
BEFORE THEY FINALLY TURN TO THE NORTHWEST BY LATE AFTERNOON OR INTO
THE EVENING. RECORD HIGHS FOR GRAND ISLAND AND HASTINGS ARE 83 AND
84 RESPECTIVELY AND THEY ARE CERTAINLY IN JEOPARDY. WINDS WONT BE
QUITE AS STRONG IN THE NORTHWESTERN HALF OF THE CWA BY MONDAY
AFTERNOON DUE TO THE CLOSE PROXIMITY OF THE SURFACE LOW. HOWEVER IT
WILL STILL BE BREEZY IN THE SOUTHEAST HALF AHEAD OF THE LOW.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 233 PM CDT SUN MAR 15 2015

COOLER MORE SEASONAL TEMPERATURES ARE EXPECTED INTO NEXT WEEKEND.
NORMAL HIGHS FOR THIS TIME OF YEAR ARE IN THE LOWER 50S ACROSS
SOUTH CENTRAL NEBRASKA TO THE MID 50S OVER NORTH CENTRAL KANSAS.
MOST AREA WILL GENERALLY RUN FROM NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL. THE GREATEST UNCERTAINTY WILL CENTER AROUND THE SUNDAY
FORECAST...WHICH IF ADJUSTED IN THE FUTURE IS MORE LIKELY TO
BECOME COOLER.

MONDAY NIGHT THROUGH WEDNESDAY...MUCH COOLER AIR WILL FILTER INTO
THE REGION MONDAY NIGHT BEHIND THE STRONG COLD FRONT. EXPECT HIGH
TEMPERATURES WILL BE AROUND 30 DEGREES COOLER ON TUESDAY AND
WEDNESDAY THAN THE NEAR RECORD HIGHS EXPECTED ON MONDAY. A SFC
AREA OF COOL HIGH PRESSURE WILL SLIDE ACROSS THE DAKOTAS ON
TUESDAY RESULTING IN A COOL EAST NORTHEAST WIND. THE WIND WILL
EVENTUALLY BECOME SOUTHERLY AGAIN BY WEDNESDAY AS THE SFC HIGH
SLIDES OFF TO THE EAST. THERE IS SO LITTLE ATMOSPHERIC MOISTURE TO
WORK WITH THAT THE FRONTAL PASSAGE MONDAY NIGHT WILL BE DRY AND
THEN DRY WEATHER WILL PERSIST RIGHT INTO WEDNESDAY.

THURSDAY...A SHORT WAVE TROUGH WILL TRACK OUT OF THE NORTHWEST
ROCKIES AND INTO THE CENTRAL PLAINS BRINGING AT LEAST A CHANCE FOR
RAIN. HOWEVER...THE ATMOSPHERE IS STILL RATHER MOISTURE STARVED
AND DEWPOINTS WILL REMAIN LOW. THUS RAIN CHANCES WILL BE FAIRLY
SMALL AND ANY PRECIPITATION THAT DOES FALL WILL LIKELY BE RATHER
LIGHT. HIGHS WILL REMAIN SEASONAL IN THE 50S.

FRIDAY...THIS COULD BE ONE OF THE WARMER DAYS IN THE EXTENDED
PERIOD WITH SOUTH SOUTHWEST SFC WINDS AND SOME SUNSHINE AHEAD OF
THE NEXT COLD FRONT. EXPECT HIGHS BACK INTO THE 60S.

SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS FAIRLY LOW ON
SATURDAY AND VERY LOW ON SUNDAY. A STORM SYSTEM WILL TRACK ACROSS
THE ROCKIES SATURDAY AND INTO THE CENTRAL PLAINS BY SUNDAY. A SFC
COOL FRONT MAY SWING SOUTH SATURDAY AHEAD OF THE APPROACHING UPPER
SYSTEM...BUT SOME FORECAST MODELS KEEP THE WARMTH IN PLACE ON
SATURDAY. OVERALL...IT IS POSSIBLE THAT SATURDAY ENDS UP WARMER
THAN WE ARE CURRENTLY FORECASTING. THE FLIP SIDE IS THAT SUNDAY
MAY END UP COLDER DEPENDING ON THE STRENGTH AND TRACK OF THE NEXT
STORM SYSTEM. THE 06Z GFS HAD HIGHS IN THE 70S ON SUNDAY AND NOW
THE 12Z GFS HAS HIGHS IN THE 40S. THE ECMWF HAS BEEN ON THE COLD
SIDE FOR DAYS NOW EVEN HINTING AT RAIN CHANGING OVER TO SNOW ON
SUNDAY. THE TRACK OF THE STORM SYSTEM IS VERY UNCERTAIN AND THUS
FORECAST CONFIDENCE NEXT SUNDAY IS VERY LOW.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z MON NIGHT)
ISSUED AT 1254 AM CDT MON MAR 16 2015

TONIGHT: VFR WITH SCT-BKN CIRROSTRATUS VEIL. SSW WINDS WILL
OCCASIONALLY GUST CLOSE TO 30 KTS...HIGHEST PROBABILITY AT GRI.
LLWS WILL BE A PROBLEM THRU THE NIGHT. CONFIDENCE: HIGH

MON: VFR. SSW WINDS WILL BECOME A BIT GUSTY BY 15Z BUT THEN
DECREASE AND BECOME VARIABLE LATE AFTERNOON. CONFIDENCE: MEDIUM
DUE TO SOME UNCERTAINTY ON WINDS.

MON EVE: VFR. ABRUPT COLD FRONTAL PASSAGE AND N-NNE WINDS WILL
GUST UP TO 40 KTS AT TIMES. THERE IS A LOW PROBABILITY FOR SOME
MVFR CLOUDS TO DEVELOP/MOVE IN AFTER 04Z. CONFIDENCE: HIGH EXCEPT
MEDIUM FOR MVFR CLOUD POTENTIAL.

&&

.FIRE WEATHER...
ISSUED AT 1254 AM CDT MON MAR 16 2015

WE ARE EVALUATING WIND POTENTIAL OVER THE SE 1/3 OF THE FCST AREA.
PENDING COORDINATION WITH SPC FIRE WX DESK AND OAX/KS OFFICES...WE
MAY BE UPGRADING THE WATCH TO A RED FLAG WARNING. MORE LATER...

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     NEZ064-076-077-085>087.

KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     KSZ006-007-017>019.

&&

UPDATE...HALBLAUB
SHORT TERM...EWALD
LONG TERM...WESELY
AVIATION...HALBLAUB
FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Mar 15, 7:59 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
759 PM CDT SUN MAR 15 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
759 PM CDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NEAR CRITICAL OR CRITICAL FIRE DANGER IS EXPECTED MONDAY AFTERNOON
ALONG AND SOUTH OF A LINE FROM YORK TO RED CLOUD TO PLAINVILLE
KANSAS.

NORTH WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE POSSIBLE
MONDAY EVENING AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.